Alert archive / California / River Flood Watches in 2017
River Flood Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Jan 6, 2017, 4:14 PM PST for Mendocino County, California. It took effect at Jan 8, 2017, 2:09 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 4:14 PM PST (00:14 UTC)
- In effect from
- Jan 8, 2017, 2:09 PM PST
- Expired
- Jan 8, 2017, 3:50 AM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 30.98 ft at Jan 9, 2017, 12:00 AM PST.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042 WGUS66 KEKA 070014 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 414 PM PST FRI JAN 6 2017 ...The National Weather Service in Eureka has issued a Flood Watch for the following rivers in California... Navarro River at Navarro affecting Mendocino County Eel River at Fernbridge affecting Humboldt County Series of weather systems over the weekend will bring significant rainfall amounts to northern California.This will lead to rapid and steep rises and the potential for flooding on these rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-080014- /O.NEW.KEKA.FL.A.0001.170108T2209Z-170109T1815Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 414 PM PST FRI JAN 6 2017 The National Weather Service in Eureka has issued * Flood Watch for the Navarro River at Navarro. * From Sunday afternoon to Monday morning. * AT 2:15 PM Friday the stage was 6.9 feet. * Minor flooding is possible. * Flood Stage is 23.0 feet. * FORECAST...Flood Stage may be reached by Sunday afternoon. * This river is forecast to rise above flood stage of 23.0 ft Sunday afternoon. Then forecast to crest near 29.0 ft Sunday evening. The forecast to fall below flood stage early Monday morning. $$ CAC023-080014- /O.NEW.KEKA.FL.A.0002.170109T0817Z-000000T0000Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 414 PM PST FRI JAN 6 2017 The National Weather Service in Eureka has issued * Flood Watch for the Eel River At Fernbridge. * From late Sunday night until further notice. * AT 2:15 PM Friday the stage was 4.7 feet. * Minor flooding is possible. * Flood Stage is 20.0 feet. * FORECAST...Flood Stage may be reached by late Sunday night. * This river is forecast to rise above monitor stage of 14.0 ft near Sunday noon. Then expected to rise above flood stage of 20.0 ft. Then forecast to crest near 21.0 ft early Monday morning and to fluctuate near 21.0 ft thru late Monday morning. $$
4 follow-up statements
646 WGUS66 KEKA 072040 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 1240 PM PST SAT JAN 7 2017 ...The Flood Watch continues for the following rivers in California... Navarro River At Navarro affecting Mendocino COUNTY Eel River At Fernbridge affecting Humboldt COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. Residents and those with interests near the river(s) should monitor rising water levels and be prepared for possible flood warnings. && CAC045-080840- /O.CON.KEKA.FL.A.0001.170108T2255Z-170109T1815Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1240 PM PST SAT JAN 7 2017 The Flood Watch continues for The Navarro River At Navarro * AT 11:15 AM Saturday The stage was 6.6 feet. * Flood Stage is 23.0 feet. * Minor Flooding is possible on Sunday along portions of Highway 128 * FORECAST...Flood Stage may be reached by tomorrow afternoon. * This river is expected to rise above flood stage of 23.0 ft Sunday afternoon then crest to near 29.0 ft Sunday evening. The river is then forecast to fall below flood stage of 23.0 ft early monday morning and continue to recede to near 13.0 ft early Tuesday morning. The river is then forecast to fluctuate near 13.0 ft thru near tuesday noon. $$ CAC023-080840- /O.CON.KEKA.FL.A.0002.170109T1005Z-000000T0000Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1240 PM PST SAT JAN 7 2017 The Flood Watch continues for The Eel River At Fernbridge * AT 11:15 AM Saturday The stage was 4.2 feet. * Flooding is possible late Sunday night into Monday morning near Cannibal Is road...Camp Weott road. * Flood Stage is 20.0 feet. * FORECAST...Flood Stage may be reached by early Monday morning. * This river is forecast to rise above monitor stage of 14.0 ft Sunday afternoon then expected to rise above flood stage of 20.0 ft early Monday morning andcrest near 21.0 ft early Monday morning. The river is expected to fall below flood stage of 20.0 ft Monday at noon and continue to recede to near 16.0 ft early tuesday morning. The river is then forecast to fluctuate near 16.0 ft thru late tuesday morning. $$
374 WGUS66 KEKA 072258 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 258 PM PST SAT JAN 7 2017 ...The Flood Watch continues for the following rivers in California... Navarro River At Navarro affecting Mendocino County Eel River At Fernbridge affecting Humboldt County ...The National Weather Service in Eureka has recently issued a new Flood Watch for... Russian River near Hopland affecting Mendocino County PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-081058- /O.NEW.KEKA.FL.A.0003.170108T2344Z-170109T1245Z/ /HOPC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST SAT JAN 7 2017 Flood Watch now in effect for the Russian River at Hopland * AT 1:00 PM Saturday The stage was 5.6 feet. * Flooding is possible Sunday afternoon through early evening. * This river is forecast to rise above monitor stage of 18.0 ft Sunday afternoon and crest to near 21.0 ft late Sunday afternoon. The river is then forecast to fall below monitor stage of 18.0 ft late Sunday evening...while continuing to recede to near 11.0 ft early by thursday morning. $$ CAC045-081058- /O.CON.KEKA.FL.A.0001.170108T2248Z-170109T1815Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST SAT JAN 7 2017 The Flood Watch continues for The Navarro River At Navarro * AT 1:15 PM Saturday The stage was 6.8 feet. * Minor flooding is possible. * Flood Stage is 23.0 feet. * FORECAST...Flood Stage may be reached by Sunday afternoon. * This river is expected to rise above flood stage of 23.0 ft Sunday afternoon then forecast to crest near 29.0 ft tomorrow evening then forecast to fall below flood stage of 23.0 ft early monday morning. The river is forecast to recede to near 13.0 ft early tuesday morning then fluctuate near 13.0 ft thru near tuesday noon. $$ CAC023-081058- /O.CON.KEKA.FL.A.0002.170109T0923Z-000000T0000Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST SAT JAN 7 2017 The Flood Watch continues for The Eel River At Fernbridge * AT 1:15 PM Saturday The stage was 4.4 feet. * Minor flooding is possible. * Flood Stage is 20.0 feet. * FORECAST...Flood Stage may be reached by early Monday morning. * This river is forecast to rise above monitor stage of 14.0 ft Sunday afternoon then expected to rise above flood stage of 20.0 ft early Monday morning and crest near 21.0 ft early Monday morning. The river is then forecast to fall below flood stage of 20.0 ft around noon on Monday...then recede to near 16.0 ft early Tuesday morning. The river is expected to fluctuate near 16.0 ft thru late Tuesday morning. $$
885 WGUS66 KEKA 080419 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 819 PM PST SAT JAN 7 2017 ...The Flood Watch continues for the following rivers in California... Russian River near Hopland affecting Mendocino COUNTY Navarro River At Navarro affecting Mendocino COUNTY Eel River At Fernbridge affecting Humboldt COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-081619- /O.CON.KEKA.FL.A.0003.170108T2344Z-170109T1245Z/ /HOPC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 819 PM PST SAT JAN 7 2017 The Flood Watch continues for The Russian River near Hopland * FROM SUNDAY AFTERNOON TO LATE SUNDAY NIGHT. * AT 8:00 PM Saturday The stage was 6.4 feet. * Minor flooding is possible. * Flood Stage is 21.0 feet. * FORECAST...Flood Stage may be reached by tomorrow afternoon. * This river is forecast to rise above monitor stage of 18.0 ft near tomorrow noon then expected to rise above flood stage of 21.0 ft tomorrow afternoon then forecast to crest near 21.5 ft tomorrow afternoon then forecast to fall below flood stage of 21.0 ft tomorrow afternoon then forecast to fall below monitor stage of 18.0 ft late tomorrow evening then forecast to recede to near 11.0 ft early thursday morning. $$ CAC045-081619- /O.CON.KEKA.FL.A.0001.170108T2250Z-170109T1815Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 819 PM PST SAT JAN 7 2017 The Flood Watch continues for The Navarro River At Navarro * FROM SUNDAY AFTERNOON TO MONDAY MORNING. * AT 7:15 PM Saturday The stage was 10.1 feet. * Minor flooding is possible. * Flood Stage is 23.0 feet. * FORECAST...Flood Stage may be reached by tomorrow afternoon. * This river is forecast to fluctuate near 10.0 ft thru early tomorrow morning then expected to rise above flood stage of 23.0 ft tomorrow afternoon then forecast to crest near 29.0 ft tomorrow evening then forecast to fall below flood stage of 23.0 ft early monday morning then forecast to recede to near 18.0 ft late tuesday evening. $$ CAC023-081619- /O.CON.KEKA.FL.A.0002.170109T0923Z-000000T0000Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 819 PM PST SAT JAN 7 2017 The Flood Watch continues for The Eel River At Fernbridge * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE. * AT 7:15 PM Saturday The stage was 7.6 feet. * Minor flooding is possible. * Flood Stage is 20.0 feet. * FORECAST...Flood Stage may be reached by early Monday morning. * This river is forecast to rise above monitor stage of 14.0 ft tomorrow afternoon then expected to rise above flood stage of 20.0 ft early monday morning then forecast to crest near 21.0 ft early monday morning then forecast to fall below flood stage of 20.0 ft near monday noon then forecast to recede to near 16.5 ft late tuesday morning then forecast to rise to near 17.0 ft tuesday afternoon with continued rise expected. $$
921 WGUS66 KEKA 081150 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 350 AM PST SUN JAN 8 2017 ...The flood watch is cancelled for the following rivers in California... Navarro River At Navarro affecting Mendocino COUNTY and has been replaced by a flood warning. && CAC045-081220- /O.CAN.KEKA.FL.A.0001.170108T2320Z-170109T1815Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 350 AM PST SUN JAN 8 2017 The Flood Watch is cancelled for the Navarro River At Navarro and replaced by a Flood Warning. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Jan 6, 6:14 AM PST, 10 hours earlier.
Area forecast discussion, Jan 6, 6:14 AM PST, 10 hours before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
614 AM PST Fri Jan 6 2017
.SYNOPSIS...Today will be the final day of dry weather before a
series of storm systems bring widespread rainfall along with
mountain snow this weekend into next week.
&&
.DISCUSSION...Today will be final day of dry weather before wet
conditions persist into the foreseeable future. Skies will be mostly
clear through the early half of the day with frosty conditions
through the morning hours. Then mid and upper clouds will move
overhead in advance of the next approaching storm system.
The big story will be a developing atmospheric river event this
weekend and into next week. Widespread moderate to heavy rains are
expected. Models continue to focus the main plume of moisture S of
our County Warning Area this weekend into Monday, but widespread
rains of 3 to 6 inches appear likely through early next week with
local amounts of 10 inches possible over exposed terrain due to
orographic effects.
The initial onset of rain will arrive tonight as a warm front
lifts northward over the region. This will transport warmer air
over northern California and thus cause snow levels to rise
through Saturday. However, overrunning moisture will likely bring
mountain snow tonight through Saturday morning before snow levels
rise above pass levels. As a result a winter weather advisory was
issued for interior Humboldt, Del Norte, northeast Mendocino, and
Trinity counties for 1 to 4 inches of snow above 2000 feet.
Additionally, a winter storm watch was issued for areas primarily
above 3500 feet. These more isolated areas, including passes on
highway 36 and highway 3, could see accumulations above 5 inches.
Snow will transition to rain into Saturday afternoon as snow
levels continue to rise.
After a decrease in precipitation intensity late Monday and early
Tuesday, yet another storm system is forecast to impact the area
Tuesday afternoon through Wednesday. Early indications are that this
system may be targeted a bit farther to the N and have more
ramifications for the local area, especially considering the
antecedent conditions set up by rains this weekend. See the
hydrology section below for more info. KML/SEC
&&
.AVIATION...Mid and high level cloudiness will be on the increase
this afternoon...followed by rain spreading east across the region
tonight (by 06-09Z Saturday). As rain develops, ceilings are
forecast to fall to around 2500-5000 feet, and southerly winds at
925 mb will strengthen to 30-50 kt yielding low-level wind shear.
&&
.MARINE...Minor waves of surface low pressure are forecast to move
northeast across the outer waters during Saturday, which will aid in
strengthening southerly winds to gale strength. Additional surface
waves will continue to impact the region Sunday afternoon, and again
during Tuesday. Each of these waves could potentially yield
restrengthening surface winds to gale force. Furthermore, short
period wind waves from 9-12 feet are expected to develop Saturday
and continue through the middle of next week, which will likely
result in a prolonged episode of small craft conditions.
&&
.HYDROLOGY...Area rivers are forecast to experience rapid rises
over the weekend, with the Mad River at Arcata and the Van Duzen
River at Bridgeville rising to monitor stage by Sunday night or
Monday...and the Navarro River at Navarro and the Eel River at
Fernbridge forecast to reach flood stage around the same time
period. The intensity of rainfall on Saturday, as well as the
ultimate position of the deepest moisture plume on Sunday and
Monday, will have a major impact on the ultimate river behavior.
In addition, additional rises appear likely next week if the
forecast pans out. Residents along local main stem rivers, as well
as smaller tributaries, should continue to monitor the latest
forecasts. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Hard Freeze Warning until 9 AM PST this morning for CAZ101-103-
109.
Winter Weather Advisory from 10 PM this evening to 10 AM PST
Saturday for CAZ102-105>108-111.
Winter Storm Watch from this evening through Saturday morning
for CAZ102-105>108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3 AM Saturday to 9 AM PST Sunday for
PZZ455.
Small Craft Advisory from 9 AM Saturday to 9 AM PST Sunday for
PZZ450.
Small Craft Advisory from 10 PM this evening to 1 AM PST
Saturday for PZZ470-475.
Gale Warning from 1 AM to 4 PM PST Saturday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 6, 3:44 AM PST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST FRI JAN 6 2017 CAZ101-103-109-071145- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 344 AM PST FRI JAN 6 2017 ...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SERIES OF STORM SYSTEMS WILL AFFECT THE REGION STARTING THIS WEEKEND AND CONTINUING THROUGH AT MUCH OF NEXT WEEK. WIDESPREAD HEAVY RAINFALL IS EXPECTED. RAPID MAIN STEM RIVER RISES ARE ANTICIPATED AND FLOODING OF URBAN AREAS...SMALL STREAMS...CREEKS... AND LOW-LYING AREAS ARE POSSIBLE. THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND RAINFALL RUNOFF MAY PRODUCE COASTAL FLOODING NEXT WEEK. WINDS WILL BECOME GUSTY OVER THE COASTAL HEADLAND AND RIDGETOPS THIS WEEKEND AND AGAIN TOWARD THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105>108-111-071145- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHEASTERN MENDOCINO INTERIOR- 344 AM PST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR LOCATIONS ABOVE 2000 FEET... ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING FOR LOCATIONS ABOVE 3500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT STARTING TONIGHT FOR SNOW ACCUMULATIONS OF 1 TO 4 INCHES ABOVE 2000 FEET. A WINTER STORM WATCH IS CURRENTLY IN EFFECT STARTING TONIGHT FOR SNOW ACCUMULATIONS GREATER THAN 5 INCHES ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER WEATHER ADVISORY AND WINTER STORM WATCH ARE CURRENTLY IN EFFECT THROUGH SATURDAY MORNING. A SERIES OF STORM SYSTEMS WILL AFFECT THE REGION STARTING THIS WEEKEND AND CONTINUING THROUGH AT MUCH OF NEXT WEEK. WIDESPREAD HEAVY RAINFALL IS EXPECTED. RAPID MAIN STEM RIVER RISES ARE ANTICIPATED AND FLOODING OF URBAN AREAS...SMALL STREAMS...CREEKS... AND LOW-LYING AREAS ARE POSSIBLE. WINDS WILL BECOME GUSTY OVER THE RIDGETOPS THIS WEEKEND AND AGAIN TOWARD THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ104-110-112-113-071145- SOUTHWESTERN HUMBOLDT-NORTHWESTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 344 AM PST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SERIES OF STORM SYSTEMS WILL AFFECT THE REGION STARTING THIS WEEKEND AND CONTINUING THROUGH AT MUCH OF NEXT WEEK. WIDESPREAD HEAVY RAINFALL IS EXPECTED. RAPID MAIN STEM RIVER RISES ARE ANTICIPATED AND FLOODING OF URBAN AREAS...SMALL STREAMS...CREEKS... AND LOW-LYING AREAS ARE POSSIBLE. WINDS WILL BECOME GUSTY OVER THE RIDGETOPS THIS WEEKEND AND AGAIN TOWARD THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:14 PM PST | River Flood Watch | EKA | Humboldt | 45 hr |
| Jan 7, 9:32 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 5 hr |
| Jan 7, 2:58 PM PST | River Flood Watch | EKA | Mendocino | 14 hr |
Nearby
River Flood Watches in California, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.